Alert archive / California / Wind Advisories in 2023

Wind Advisory 13, NWS Hanford, CA

February 22, 20237 counties in California

NWS Hanford, CA issued this wind advisory at Feb 22, 2023, 11:53 AM PST for 7 counties in California. It took effect at Feb 23, 2023, 7:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2023, 11:53 AM PST (19:53 UTC)
In effect from
Feb 23, 2023, 7:00 PM PST
Expired
Feb 24, 2023, 7:00 PM PST
In force
24 hr
Issued by
NWS Hanford, CA

Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA

The radar

The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2023-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2023-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

354 
WWUS76 KHNX 221953
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1153 AM PST Wed Feb 22 2023

CAZ300>308-317-230400-
/O.NEW.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
1153 AM PST Wed Feb 22 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST
FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...West Side Mountains north of 198, Los Banos  -Dos 
  Palos, Merced  -Madera  -Mendota, Planada  -Le Grand  -
  Snelling, Coalinga  -Avenal, West Side of Fresno and Kings 
  Counties, Caruthers  -San Joaquin  -Selma, Fresno-Clovis, West 
  Side Mountains South of 198 and Mariposa Madera Foothills.

* WHEN...From 7 PM Thursday to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>312-314>316-319-321-230400-
/O.NEW.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-
Southeast San Joaquin Valley-South End San Joaquin Valley-Fresno-
Tulare Foothills-South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, 
and Millerton Lake
1153 AM PST Wed Feb 22 2023

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Buttonwillow  -Lost Hills  -I5, Delano-Wasco-Shafter, 
  Hanford  -Corcoran  -Lemoore, Visalia  -Porterville  -Reedley, 
  Bakersfield, Southeast San Joaquin Valley, South End San 
  Joaquin Valley, Fresno-Tulare Foothills and South End Sierra 
  Foothills.

* WHEN...From 3 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
8 follow-up statements
634 
WWUS76 KHNX 230355
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
755 PM PST Wed Feb 22 2023

CAZ313-231300-
/O.EXA.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buena Vista-
Including the city of Taft
755 PM PST Wed Feb 22 2023

...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Taft, Ford City and Maricopa .

* WHEN...From 3 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ300>308-317-231300-
/O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
755 PM PST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST
FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The northern portion of the San Joaquin Valley 
  including the Counties of Merced, Madera, Fresno and Kings. 
  Also, for the West Side Mountains and the Foothills of Mariposa 
  and Madera Counties.

* WHEN...From 7 PM Thursday to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>312-314>316-319-321-231300-
/O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-
Southeast San Joaquin Valley-South End San Joaquin Valley-Fresno-
Tulare Foothills-South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Bakersfield, Richgrove, Lamont, Arvin, 
and Millerton Lake
755 PM PST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the
  Counties of Kings, Tulare and Kern. Also, for the Foothills of 
  Tulare and Kern Counties.

* WHEN...From 3 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Molina
366 
WWUS76 KHNX 230913
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
113 AM PST Thu Feb 23 2023

CAZ300>308-317-231815-
/O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
113 AM PST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The northern portion of the San Joaquin Valley 
  including the Counties of Merced, Madera, Fresno and Kings. 
  Also, for the West Side Mountains and the Foothills of 
  Mariposa and Madera Counties.

* WHEN...From 7 PM Thursday to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>316-319-321-231815-
/O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
113 AM PST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the 
  Counties of Kings, Tulare and Kern. Also, for the Foothills of 
  Tulare and Kern Counties.

* WHEN...From 3 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
760 
WWUS76 KHNX 231747
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
947 AM PST Thu Feb 23 2023

CAZ300>308-317-240200-
/O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
947 AM PST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The northern portion of the San Joaquin Valley 
  including the Counties of Merced, Madera, Fresno and Kings. 
  Also, for the West Side Mountains and the Foothills of 
  Mariposa and Madera Counties.

* WHEN...From 7 PM Thursday to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>316-319-321-240200-
/O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
947 AM PST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the 
  Counties of Kings, Tulare and Kern. Also, for the Foothills of 
  Tulare and Kern Counties.

* WHEN...From 3 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
511 
WWUS76 KHNX 240153
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
553 PM PST Thu Feb 23 2023

CAZ300>308-317-241000-
/O.CON.KHNX.WI.Y.0013.230224T0300Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
553 PM PST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The northern portion of the San Joaquin Valley 
  including the Counties of Merced, Madera, Fresno and Kings. 
  Also, for the West Side Mountains and the Foothills of 
  Mariposa and Madera Counties.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>316-319-321-241000-
/O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
553 PM PST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST FRIDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the 
  Counties of Kings, Tulare and Kern. Also, for the Foothills of 
  Tulare and Kern Counties.

* WHEN...From 3 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
938 
WWUS76 KHNX 240938
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
138 AM PST Fri Feb 24 2023

CAZ300>308-317-241800-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
138 AM PST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...The northern portion of the San Joaquin Valley including
  the Counties of Merced, Madera, Fresno and Kings. Also, for the
  West Side Mountains and the Foothills of Mariposa and Madera
  Counties.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>316-319-321-241800-
/O.CON.KHNX.WI.Y.0013.230224T1100Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
138 AM PST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the
  Counties of Kings, Tulare and Kern. Also, for the Foothills of
  Tulare and Kern Counties.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
262 
WWUS76 KHNX 241752
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
952 AM PST Fri Feb 24 2023

CAZ300>308-317-250000-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
952 AM PST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...The northern portion of the San Joaquin Valley 
  including the Counties of Merced, Madera, Fresno and Kings. 
  Also, for the West Side Mountains and the Foothills of 
  Mariposa and Madera Counties.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ309>316-319-321-250000-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
952 AM PST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the 
  Counties of Kings, Tulare and Kern. Also, for the Foothills of 
  Tulare and Kern Counties.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
734 
WWUS76 KHNX 242338
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
338 PM PST Fri Feb 24 2023

CAZ300>308-317-250045-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-230225T0000Z/
West Side Mountains north of 198-Los Banos - Dos Palos-Merced -
Madera - Mendota-Planada - Le Grand - Snelling-Coalinga - Avenal-
West Side of Fresno and Kings Counties-Caruthers - San Joaquin -
Selma-Fresno-Clovis-West Side Mountains South of 198-
Mariposa Madera Foothills-
Including the cities of San Luis Reservoir, Los Banos, Merced, 
Madera, Atwater, Planada, Lake Mcclure, Le Grand, Avenal, 
Coalinga, Lemoore Station, Five Points, Kettleman City, Selma, 
Sanger, Parlier, Kingsburg, Kerman, Fresno, Blackwells Corner, 
McKittrick, El Portal, and Mariposa
338 PM PST Fri Feb 24 2023

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

The Wind Advisory will be allowed to expire at 4 PM PST this
afternoon for these locations.

$$

CAZ309>316-319-321-250300-
/O.EXT.KHNX.WI.Y.0013.000000T0000Z-230225T0300Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
338 PM PST Fri Feb 24 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The South end of the San Joaquin Valley including the 
  Counties of Kings, Tulare and Kern. Also, for the Foothills of 
  Tulare and Kern Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
536 
WWUS76 KHNX 250246
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
646 PM PST Fri Feb 24 2023

CAZ309>316-319-321-250400-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-230225T0300Z/
Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford -
Corcoran - Lemoore-Visalia - Porterville - Reedley-Buena Vista-
Bakersfield-Southeast San Joaquin Valley-
South End San Joaquin Valley-Fresno-Tulare Foothills-
South End Sierra Foothills-
Including the cities of Lost Hills, Buttonwillow, Delano, Wasco, 
Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, 
Tulare, Porterville, Taft, Bakersfield, Richgrove, Lamont, Arvin,
and Millerton Lake
646 PM PST Fri Feb 24 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The Wind Advisory will be allowed to expire at 7 PM PST this
evening as winds have mainly subsided in these areas.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:27 AM PST, 8 hours 26 minutes earlier.

Area forecast discussion, Feb 22, 3:27 AM PST, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
327 AM PST Wed Feb 22 2023

.SYNOPSIS...
Series of cold storm systems continue to bring winter weather
impacts to the foothill and mountain communities across the
district. Off and on valley rain is likely to continue through the
next few days. A break from the action on Sunday looks likely,
with the potential for another system to reach the district either
late next Monday or early next Tuesday.

&&

.DISCUSSION...
A much cooler airmass is in place today after a strong cold front
brought damaging winds to the region yesterday. Gradients have
relaxed quite a bit, so have let the Wind Advisory for the valley
go a few hours ahead of schedule. Strong winds are still
persisting in the Mojave Desert and higher elevation passes of
Kern County. Showers that are forming in the wake of this cold
front and ahead of the next system are bringing snow to the
foothill communities across the district today. Snow levels today
may reach as low as 1500 feet today. Snow that occurs today will
be light, but because of it occuring in low elevations that rarely
see snow it will still be impactful. This could lead to travel
concerns across the mountain passes in Kern County as well.

Model guidance for Thursday shows shower activity continuing.
Showers are likely to be light in nature, but also cold. Some
light snow could actually occur over Pacheco Pass. By Thursday
afternoon the 2nd part of this "event" will drop down from the
Pacific Northwest. Snow levels are expected to rise throughout the
region from about 1000 feet Thursday up to about 4000 to 4500 feet
by noon Friday. This is in association with a cold front and
higher PWATs with the secondary storm system. Strong winds are
likely to be occur with this cold front as well, mainly in Kern
County. In Kern County, snow ratios are expected to drop to
around 7:1 by midday Friday (down from 15:1 on Thursday), which
could lead to heavy snow load as indicated by the WSSI (winter
storm severity index) as the front passes through. This could
lead to major travel concerns over both Interstate 5 and Highway
58 on Friday. Pine Mountain Club may also see significant impacts
due to heavy snow on Friday.

Snow levels are expected to crash again by Saturday morning after
the front passes through the district. There could even be some
light snow accumulations in the desert areas of Kern County, but
likely less than 1 inch. Ensemble models are favoring shower
activity persisting into Saturday afternoon, so have extended the
Winter Storm Warning for the Kern Mountains and Sierra
Nevada/Foothills through 4 PM Saturday. All in all, the forecast
looks to be pretty much on track, with a slightly longer duration.

By Sunday, the impacts should lessen as a shortwave ridge of high
pressure builds. GEFS and EPS ensemble means are favoring a return
to a more active jet pattern by next Monday or Tuesday. This
could signal the return of valley rain and mountain snow then.

&&

.AVIATION...
Areas of MVFR and local IFR with mountain obscurations as
developing rain and snow showers spread southward across central
California throughout the day today. Otherwise VFR conditions are
expected to prevail.

&&

.AIR QUALITY ISSUES...
ISSUED:  02/21/2023 15:04
EXPIRES: 02/22/2023 23:59
On Wednesday February 22 2023, Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno and Kern Counties.
Burning Discouraged in Kings, Madera, Merced, and Tulare Counties,
and Kern (Greater Frazier Park Area) and Sequoia National Park and
Forest.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Blowing Dust Warning until 10 AM PST this morning for CAZ337-339.

High Wind Warning until 10 AM PST this morning for CAZ337>339.

Winter Weather Advisory from 10 AM this morning to 4 PM PST
Thursday for CAZ300.

Winter Storm Warning until 4 PM PST Saturday for CAZ318-320-
322>336.

&&

ab

weather.gov/hanford

In the hours before

Local storm report, Feb 22, 6:34 AM PST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
634 AM PST WED FEB 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     SNOW             3 ESE TEHACHAPI         35.12N 118.40W
02/22/2023  E1.0 INCH        KERN               CA   LAW ENFORCEMENT

            CHP REPORTS ROLLED OVER VEHICLE ON WB SR 58.

&&

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:43 AM PSTBlizzard WarningHNXFresno, Kern, Madera, Mariposa, Tulare, Tuolumne3 days
Feb 22, 10:28 AM PSTWinter Storm WarningHNXKern4 days
Feb 22, 3:34 PM PSTSpecial Weather StatementHNXFresno41 min

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.